Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 48, NWS Fort Worth, TX

May 17, 2021Collin County, Texas

NWS Fort Worth, TX issued this river flood warning at May 17, 2021, 2:54 AM CDT for Collin County, Texas. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
May 17, 2021, 2:54 AM CDT (07:54 UTC)
Expired
May 18, 2021, 3:01 AM CDT
In force
24 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Collin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 98 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Fork Trinity River at McKinney (MCKT2). The gauge peaked at 16.27 ft at May 17, 2021, 3:00 AM CDT.

actionminormoderate510152005/1705/1805/19
Action stage
14 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08059000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

957 
WGUS44 KFWD 170754
FLWFWD

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
254 AM CDT Mon May 17 2021

...The National Weather Service in Fort Worth TX has issued a Flood 
Warning for the following rivers in Texas...

  East Fork Trinity River At McKinney affecting Collin County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC085-180200-
/O.NEW.KFWD.FL.W.0048.210517T0754Z-210518T0801Z/
/MCKT2.1.ER.210517T0355Z.210517T1200Z.210517T2000Z.NO/
254 AM CDT Mon May 17 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the East Fork Trinity River At McKinney.
* From early this morning to late tonight.
* At 2:30 AM CDT Monday the stage was 16.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 16.7 feet 
  this morning. It will then fall below flood stage late this 
  afternoon.
* Impact...At 16.0 feet, Minor out of bank flooding will begin along 
  the river.


&&

LAT...LON 3325 9654 3315 9649 3315 9661 3322 9667

$$

Barnes
2 follow-up statements
313 
WGUS84 KFWD 171404
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
904 AM CDT Mon May 17 2021

...The Flood Warning is extended for the following rivers in Texas...

  Trinity River At Dallas affecting Dallas County.

...The Flood Warning continues for the following rivers in Texas...

  East Fork Trinity River At McKinney affecting Collin County.

  Trinity River At Trinidad affecting Navarro and Henderson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC085-180300-
/O.EXT.KFWD.FL.W.0048.000000T0000Z-210518T0249Z/
/MCKT2.1.ER.210517T0355Z.210517T0915Z.210517T1449Z.NO/
904 AM CDT Mon May 17 2021

...The Flood Warning is now in effect until late this evening...

The Flood Warning continues for
  the East Fork Trinity River At McKinney.
* Until this evening.
* At 8:30 AM CDT Monday the stage was 16.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring.
* Forecast...The river is expected to fall below flood stage late 
  this morning and continue falling to 5.3 feet Saturday morning. 
  Additional heavy rainfall may result in renewed flooding later 
  this week however.
* Impact...At 16.0 feet, Minor out of bank flooding will begin along 
  the river.


&&

LAT...LON 3325 9654 3315 9649 3315 9661 3322 9667

$$

TXC113-180815-
/O.EXT.KFWD.FL.W.0040.000000T0000Z-210519T2000Z/
/DALT2.1.ER.210516T1909Z.210517T1300Z.210519T0800Z.NO/
904 AM CDT Mon May 17 2021

...The Flood Warning is now in effect until Wednesday afternoon...

The Flood Warning continues for
  the Trinity River At Dallas.
* Until Wednesday afternoon.
* At 8:00 AM CDT Monday the stage was 35.5 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage early 
  Wednesday morning and continue falling to 21.9 feet Saturday 
  morning. Additional heavy rainfall may result in renewed flooding 
  later this week however.
* Impact...At 35.0 feet, Some low water crossings inundated with 
  cattle and grazing and low water areas under water.


&&

LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
      3269 9676 3278 9687

$$

TXC213-349-180815-
/O.CON.KFWD.FL.W.0037.000000T0000Z-000000T0000Z/
/TDDT2.1.ER.210512T2200Z.210515T1515Z.000000T0000Z.NO/
904 AM CDT Mon May 17 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Trinity River At Trinidad.
* Until further notice or until the warning is cancelled.
* At 8:00 AM CDT Monday the stage was 34.2 feet.
* Flood stage is 33.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to 37.2 feet early 
  Saturday morning. Additional rises are possible thereafter.
* Impact...At 37.0 feet, Minor flooding to woodlands and low land 
  areas will occur on the right bank of the river.


&&

LAT...LON 3222 9613 3207 9600 3206 9613 3219 9626

$$

Godwin
523 
WGUS84 KFWD 172027
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
327 PM CDT Mon May 17 2021

...The Flood Warning is extended for the following rivers in Texas...

  Trinity River At Dallas affecting Dallas County.

...The Flood Warning is cancelled for the following rivers in 
Texas...

  East Fork Trinity River At McKinney affecting Collin County.

...The Flood Warning continues for the following rivers in Texas...

  Trinity River At Trinidad affecting Navarro and Henderson 
  Counties.

...Heavy rainfall to result in minor to moderate flooding along 
Trinity River...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC085-172130-
/O.CAN.KFWD.FL.W.0048.000000T0000Z-210517T2027Z/
/MCKT2.1.ER.210517T0355Z.210517T0915Z.210517T1449Z.NO/
327 PM CDT Mon May 17 2021

...The Flood Warning for the East Fork Trinity River At McKinney has 
been cancelled...

The Flood Warning is cancelled for
  the East Fork Trinity River At McKinney.
* At 2:30 PM CDT Monday the stage was 14.4 feet.
* Flood stage is 16.0 feet.
* Forecast...The river is expected to rise to a crest of 15.3 feet 
  tomorrow evening. Additional heavy rainfall may result in renewed 
  flooding later this week.


&&

LAT...LON 3325 9654 3315 9649 3315 9661 3322 9667

$$

TXC113-181430-
/O.EXT.KFWD.FL.W.0040.000000T0000Z-210520T0600Z/
/DALT2.1.ER.210516T1909Z.210517T1300Z.210519T1800Z.NO/
327 PM CDT Mon May 17 2021

...The Flood Warning is now in effect until early Thursday morning...

The Flood Warning continues for
  the Trinity River At Dallas.
* Until late Wednesday night.
* At 3:00 PM CDT Monday the stage was 35.2 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage early 
  Wednesday afternoon and continue falling to 19.9 feet Saturday 
  afternoon. Additional heavy rainfall may result in renewed 
  flooding later this week.
* Impact...At 35.0 feet, Some low water crossings inundated with 
  cattle and grazing and low water areas under water.


&&

LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
      3269 9676 3278 9687

$$

TXC213-349-181430-
/O.CON.KFWD.FL.W.0037.000000T0000Z-000000T0000Z/
/TDDT2.1.ER.210512T2200Z.210522T1800Z.000000T0000Z.NO/
327 PM CDT Mon May 17 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Trinity River At Trinidad.
* Until further notice or until the warning is cancelled.
* At 3:00 PM CDT Monday the stage was 35.4 feet.
* Flood stage is 33.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to 39.6 feet early 
  Saturday afternoon. Additional rises are possible thereafter.
* Impact...At 40.0 feet, Moderate flooding will occur along the 
  right bank to agricultural fields and the cattle industry.


&&

LAT...LON 3222 9613 3207 9600 3206 9613 3219 9626

$$

Godwin

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 17, 2:00 AM CDT, 54 minutes earlier.

Area forecast discussion, May 17, 2:00 AM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
200 AM CDT Mon May 17 2021

...New Long Term...

.SHORT TERM... /Issued 1206 AM CDT Mon May 17 2021/
/Rest of Tonight through Tuesday/

Active weather will continue through the early part of the week
with multiple rounds of showers and thunderstorms expected,
including the threat for flooding and some severe weather. At this
hour, one lone supercell continues to track southward into Parker
County and has had a history of producing hail. This storm should
weaken over the next hour or so as it moves into an area with
increasing inhibition and less instability. Attention will then
turn to the complex of thunderstorms currently southeast of
Childress. This activity will likely move into our northwest
counties over the next few hours and be accompanied by a damaging
wind threat and perhaps some hail. Similarly, it should exhibit a
gradual weakening trend through early morning as instability
wanes. Nonetheless, we'll have high PoPs later tonight into early
Monday morning as this activity moves across the region.

We should see a lull in convective activity after this morning
activity moves through. How long this lull lasts remains to be
seen, but given the moist tropical like environment, airmass
recovery should be quick and we'll likely be unstable and weakly
capped by afternoon. This should promote scattered thunderstorm
development, however, the strongest lift will be well to our west
this afternoon. Vigorous convective development is likely to occur
across Northwest Texas during the mid/late afternoon hours as
large scale forcing for ascent increases ahead of a stronger
shortwave trough. Mid level lapse rates >9C/km will support a very
large hail threat with initial convective activity. Right now, we
think this initial development will occur northwest of our area,
but we'll have to keep an eye on it. Clusters of supercells should
congeal into another forward propagating MCS tomorrow night which
should then track across North Texas accompanied by a damaging
wind threat.

Airmass recovery will again be quick into Tuesday as the
aforementioned shortwave trough gets closer. Widespread showers
and thunderstorms are expected to develop across the region during
the day. Efficient rainfall production should lead to instances of
flash flooding.

Dunn

&&

.LONG TERM... /NEW/
/Tuesday Night Onward/

Widespread showers and thunderstorms will continue into Tuesday
night with the greatest heavy rainfall threat shifting to areas
near and east of I-35. Showers and thunderstorms will continue
through late this week, with the majority of the activity
concentrated near and east of I-35, including parts of Central
Texas and the Brazos Valley. Additional chances for strong to
severe storms are possible each day, as some instability will be
in place. However, marginal bulk shear may somewhat dampen the
severe threat through the remainder of the week. Flash flooding
will continue to be an issue, as heavy rainfall is anticipated.
Additional widespread rainfall totals between 1 and 4 inches are
expected through Sunday night, with parts of Central Texas and the
Brazos Valley potentially receiving an additional 5 to 7 inches
of rain. Locally higher amounts near 8 to 10 inches or greater
will be possible across much of North and Central Texas.

Chances for showers and thunderstorms will are expected over the
weekend, with lulls in precipitation possible each night. Some
deterministic guidance (namely, the GFS) attempts to build an
upper level ridge into the area, shunting precipitation to our
west. This continues to be the outlier at the moment, but it'll be
something to watch over the next couple of days. Otherwise,
active weather will continue into early next week with
temperatures likely staying below normal through the end of the
period.

Barnes

&&

.AVIATION... /Issued 1206 AM CDT Mon May 17 2021/
/6Z TAFs/

Isolated thunderstorms to the west of the airports at this hour
should continue to weaken through the late overnight. We'll
contend with MVFR cigs through the overnight with showers and
thunderstorms approaching from the northwest around sunrise. We'll
continue with the TEMPO for TSRA around sunrise with a lull in
convection during the afternoon. VFR cigs are expected during the
afternoon with additional thunderstorm chances tomorrow night.

Dunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    69  79  66  79  67 /  70 100 100  70  50
Waco                67  80  66  80  66 /  40 100  80  70  50
Paris               67  77  65  74  66 /  50 100  90  90  70
Denton              66  78  64  77  65 /  70 100  90  70  50
McKinney            67  79  65  76  66 /  70 100 100  80  50
Dallas              71  80  68  80  68 /  70 100 100  70  50
Terrell             68  80  66  76  66 /  50 100 100  80  60
Corsicana           69  81  68  78  67 /  40 100  90  80  60
Temple              68  80  66  78  64 /  40 100  80  70  50
Mineral Wells       66  77  64  79  64 /  80  90  70  60  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Wednesday morning for TXZ091>095-
100>107-115>123-129>135-141>148-156>162-174-175.

&&
Hazardous weather outlook, May 16, 10:27 PM CDT, 4 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1027 PM CDT Sun May 16 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171100-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1027 PM CDT Sun May 16 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Thunderstorms overnight will be primarily north of the I-20 corridor.
Lightning and heavy rainfall will be the main threats, but the
strongest storms will be capable of large hail and damaging winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Thunderstorms are expected across much of North and Central Texas on
Monday. Locally heavy rainfall and lightning will be the main
threats, but the stronger storms could produce hail and gusty winds.

Widespread thunderstorms are expected on Tuesday, some of which could
be severe. In addition, heavy rainfall may result in flash flooding.

Thunderstorm chances will continue into the upcoming weekend.
Additional rounds of heavy rainfall may cause further flooding issues
and significant rises on area rivers. Also, a few strong or severe
thunderstorms will be possible.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Local storm report, May 17, 12:29 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1229 AM CDT MON MAY 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 PM     TSTM WND DMG     11 NE JACKSBORO         33.32N 98.01W
05/16/2021                   JACK               TX   EMERGENCY MNGR

            LARGE TREE BLOWN DOWN ON FM1810 ONE MILE
            EAST OF HWY59.

&&
Local storm report, May 17, 12:30 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1230 AM CDT MON MAY 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 AM     HAIL             SPRINGTOWN              32.97N 97.68W
05/17/2021  E1.00 INCH       PARKER             TX   AMATEUR RADIO

            QUARTER SIZE HAIL IN SPRINGTOWN.

&&
Local storm report, May 17, 12:31 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1231 AM CDT MON MAY 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 AM     HAIL             3 W RENO                32.93N 97.63W
05/17/2021  E1.00 INCH       PARKER             TX   AMATEUR RADIO

            QUARTER SIZE HAIL SOUTHEAST OF SPRINGTOWN
            NEAR HWY199 AND ADALIDA LN.

&&
Special weather statement, May 17, 12:47 AM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1247 AM CDT Mon May 17 2021

TXZ118-170615-
Tarrant TX-
1247 AM CDT Mon May 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TARRANT COUNTY UNTIL
115 AM CDT...

At 1247 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Worth, moving southeast at 15 mph.

Penny size hail will be possible with this storm.

 Locations impacted include...
Fort Worth, Haltom City, Saginaw, White Settlement, Azle, River Oaks,
Sansom Park, Lake Worth, Eagle Mountain, Blue Mound, Pelican Bay and
Lakeside.

LAT...LON 3278 9725 3278 9754 3291 9755 3292 9754
      3292 9732
TIME...MOT...LOC 0547Z 301DEG 14KT 3285 9743

Dunn
Special weather statement, May 17, 1:50 AM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
150 AM CDT Mon May 17 2021

TXZ116-129-130-170715-
Palo Pinto TX-Erath TX-Eastland TX-
150 AM CDT Mon May 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ERATH...NORTHEASTERN
EASTLAND AND SOUTHWESTERN PALO PINTO COUNTIES UNTIL 215 AM CDT...

At 149 AM CDT, Doppler radar was tracking a strong thunderstorm
near Strawn, moving east at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

 Locations impacted include...
Gordon, Strawn and Mingus.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Texas.

LAT...LON 3267 9858 3264 9830 3237 9831 3241 9858
TIME...MOT...LOC 0649Z 285DEG 16KT 3253 9849

Dunn
Special weather statement, May 17, 2:17 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
217 AM CDT Mon May 17 2021

TXZ116-117-129>131-170745-
Hood TX-Palo Pinto TX-Parker TX-Erath TX-Eastland TX-
217 AM CDT Mon May 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ERATH...NORTHEASTERN
EASTLAND...WESTERN PARKER...SOUTHERN PALO PINTO AND NORTHWESTERN HOOD
COUNTIES UNTIL 245 AM CDT...

At 216 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms from Strawn to Mineral Wells, moving east at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

 Locations impacted include...
Mineral Wells, Gordon, Lipan, Cool, Mineral Wells State Park, Morgan
Mill, Huckabay, Strawn, Millsap and Mingus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

&&

LAT...LON 3292 9790 3247 9791 3228 9856 3266 9858
TIME...MOT...LOC 0716Z 261DEG 23KT 3256 9826

Dunn

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:31 PM CDTSevere Thunderstorm WarningFWDMontague59 min
May 16, 7:34 PM CDTSevere Thunderstorm WarningFWDGrayson56 min
May 16, 7:54 PM CDTRiver Flood WarningFWDDallas5 hr
May 16, 7:56 PM CDTRiver Flood WarningFWDDelta, Hopkins61 hr
May 16, 8:23 PM CDTSpecial Weather StatementFWDFannin52 min
May 16, 9:43 PM CDTSevere Thunderstorm WarningFWDJack62 min
May 16, 10:11 PM CDTRiver Flood WarningFWDDelta, Lamar11 hr
May 16, 10:43 PM CDTSevere Thunderstorm WarningFWDJack62 min
May 16, 11:39 PM CDTSevere Thunderstorm WarningFWDJack, Parker, Wise66 min
May 17, 12:13 AM CDTSevere Thunderstorm WarningFWDParker, Tarrant32 min
May 17, 12:45 AM CDTSevere Thunderstorm WarningFWDParker35 min
May 17, 12:47 AM CDTSpecial Weather StatementFWDTarrant28 min
May 17, 1:50 AM CDTSpecial Weather StatementFWDPalo Pinto25 min
May 17, 2:09 AM CDTSevere Thunderstorm WarningFWDWise32 min
May 17, 2:17 AM CDTSpecial Weather StatementFWDPalo Pinto28 min
May 17, 10:12 AM CDTSpecial Weather StatementFWDMills48 min
May 17, 10:53 AM CDTSpecial Weather StatementFWDLampasas37 min
May 17, 10:59 AM CDTSevere Thunderstorm WarningFWDLampasas61 min
May 17, 11:57 AM CDTSevere Thunderstorm WarningFWDLampasas32 min
May 17, 12:30 PM CDTSpecial Weather StatementFWDBell30 min
May 17, 3:27 PM CDTRiver Flood WarningFWDEllis, Navarro3 days
May 17, 3:27 PM CDTRiver Flood WarningFWDEllis, Kaufman65 hr
May 17, 3:27 PM CDTRiver Flood WarningFWDDenton47 hr

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.